to 150 & now 220mg. Please tell me how long I have to be patient for. I need to function & recover from this deep depression. I can hardly cope. Please help.
I’m so sorry. I know the pain you are going through. I wish I had the answers for you.
I just worked a year to get down from 220 to 75 and I wish I could go off of that. So far, I don’t have the courage to wean down further. I will someday for sure.
"Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve.
Venlafaxine (Effexor) | NAMI: National Alliance on Mental Illness"
This applies to when a person first starts the medication but it can still take 3-4 weeks after each dosage increase to feel the full benefits of the drug.
I assume your dosage was raised fairly recently and your doctor must be aware that the lower doses weren't sufficient. I'd probably give this a little more time, but do stay in close touch with your doctor as this is critical early in treatment.
I understand the way you feel because I was treated for Major Depressive disorder for many years and I know it's hell. Effexor was my last resort and it quickly became my drug of choice. Try to stay positive and concentrate on any small improvements no matter how slight. It's our depression talking and it says we are hopeless... but we're not! I can attest to the fact that we can become healthy, happy, and fully functional people.
Best regards and best of luck to you. Wild Cat
I understand your distress. You should start feeling some relief 3 or so weeks after you initiated therapy with Effexor and the the added benefit of the increased dosage should become effective around 2 weeks after the increase. Now at 225 mg you should start to feel a little bit better each day.
Take care for now and all the best.
Don’t lose hope , I started Effexor 8 weeks ago , I had ups and downs for the first SEVEN WEEKS , I would say more downs than ups . I had increased anxiety and even some panic ... by the 8TH WEEK I do feel the improvement and I feel like this drug is working . Don’t lose faith , don’t feel discouraged, it seems like Effexor is a drug that could really take a while before you feel better ... at the beginning it even makes your anxiety worse ... hang in there .. you will get better .
Effexor never helped me at all, and I gave it a year... depending on how long you’ve been taking it hopefully you know if the lower doses helped? I’m now on Zoloft. Tried many antidepressants over the years. If you’ve been on it a few months you may need to reach your doctor if you’re not feeling better yet .
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Jun 2019 • 3 answers
Will upping Effexor XR dosage from 75mg to 150mg show any benefit? And if so how long would it take?
Updated 6 Feb 2011 • 3 answers
Updated 31 Oct 2018 • 7 answers
Updated 15 Jul 2018 • 3 answers
Updated 22 Mar 2019 • 2 answers